Melvin models and diophantine approximation

D Kutasov, J Marklof, GW Moore

Research output: Contribution to journalArticle (Academic Journal)peer-review

5 Citations (Scopus)

Abstract

Melvin models with irrational twist parameter provide an interesting example of conformal field theories with non-compact target space, and localized states which are arbitrarily close to being delocalized. We study the torus partition sum of these models, focusing on the properties of the regularized dimension of the space of localized states. We show that its behavior is related to interesting arithmetic properties of the twist parameter gamma, such as the Lyapunov exponent. Moreover, for gamma in a set of measure one the regularized dimension is in fact not a well-defined number but must be considered as a random variable in a probability distribution.
Translated title of the contributionMelvin models and diophantine approximation
Original languageEnglish
Pages (from-to)491 - 511
Number of pages21
JournalCommunications in Mathematical Physics
Volume256 (2)
DOIs
Publication statusPublished - Jun 2005

Bibliographical note

Publisher: Springer
Other identifier: IDS Number: 919TM

Fingerprint Dive into the research topics of 'Melvin models and diophantine approximation'. Together they form a unique fingerprint.

Cite this